Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LaLa18

BANNING ACCUTANE!!!!

Recommended Posts

I have been on accutane the genertic brand.. ammesten or w/e... for 2 treatments and it worked great!!!

and now i've been off it for about 3 -4 months and my acne is coming back and i'm breaking out like crazy!!! i never broke out before just one or 2 once in a while and now EVERYDAY, no joke, i wake up to 1 or more new pimples!!! I've been crying non stop and going crazy, because when my mom called my dermatologst she said she wasn't going to put me back on Accutane again because the FDA is banning it JUNE 1st 2005!!!! from the U.S.!!!!!!!!!!!!!!!!!!!! WHAT AM I GONNA DOOOO!!!!!!! i'm soooo upset!!!!! it's the only thing that's ever worked for me and now i'm gonna be an ugly piece of shit again!!!!! i can't handle this.... i hate my skin!!! whyyy do i have to have such uncontrollable acne!!!!? cry.gif i've only been crying for the past hour straight... seems like that's all i can do when i pass by a mirror ....

i just wanted to inform you guys... incase nobody knew, cuz i seen some talk about how some people are wanting to get on it... welll so much for that sad.gif

_La Cole

Share this post


Link to post
Share on other sites

I haven't heard anything about Accutane being banned... I mean, you could be right- but it's kind of strange that it hasn't been on the news. I also can't find any info on it online. Also, people seemed to be getting it recently..so if it was going to be banned in June.. why would derms continue prescribing it?

Share this post


Link to post
Share on other sites
Guest TylerD

Well try getting getting it before June 1st and if all els fails hey you can always order it over the internet alot of ppl have been doing that and have had some good results. There is always a way. I cant believe they are banning it though thats wierd Canada hasnt done anything like that yet...

Share this post


Link to post
Share on other sites

R U GUYS SERIOUS......

i dunno what to think... this is crazy! ..

TylerD - i can't get it just for a month... if u go on it my dermo says u need the full treatment of the 5 - 6 months... and i've looked on the net for it and every site said it either needed a prescription, or if not, it said it stopped selling it... and i found a way but then it was from Canada and it said shipments of accutane are not allowed to be made to the USA... so i dunno, i need a way to get it though!!

gosh i hope u guys are right... i'm gonna tell my mom about this and i dunno... i wish there were different dermos around here, but i live in a small town and there's only one in a town close by to go to..... sighhhhh

i gotta have it though.... but we don't have that money, i got it for free with the medical card so i need a dermo to prescribe it....

i dunno what to do

thanks for the info guys...

La Cole

Share this post


Link to post
Share on other sites
dunno about banning it so i decided to look at the fda site.

http://www.fda.gov/cder/drug/infopage/accu...-qa20041123.htm

talks about how the fda will make it harder to prescribe accutane by July 2005. i hope this banning this is not true or someone just got some wrong info. i'm on doxy right now and have 4 more weeks till kaiser will prescribe me accutane.

Share this post


Link to post
Share on other sites

shutterlag - that makes me feel a lot better... stops the crying for the moment lol i really hope this is sooo... i'll do w/e it takes to get back on it.. cuz i can't go on like this lol and i never even had side effects on it i'm fine on accutane sooo why can't i have it? i'm gonna really push to get it!!! thanks for ur research! i feel like there may be hope after all!! smile.gif

thanks again!

La Cole

Share this post


Link to post
Share on other sites

Wait I have a question, does that mean that when you're taking accutane, you have to take pregnancy tests every months or so? Or is it already that way?

Share this post


Link to post
Share on other sites

Currently you do have to take a pregnancy test every four weeks before you can get your next prescription (30 day supply).

Share this post


Link to post
Share on other sites

HeY!

i know exactly how you feel...my acne came back after being on accutane too. SOO ANNOYING! Im starting a second course now though which with fingers cross will do the trick!

Since your ance has come back then maybe its actually to do with your hormones- like your sensitivity to testosterone or something...it would be a good idea to get tests done to check your hormonal levels etc and if they are unbalanced you could go on hormone supplements...

worth a try!

HoPe tHiS HeLpEd!:D

Share this post


Link to post
Share on other sites
HeY!

i know exactly how you feel...my acne came back after being on accutane too. SOO ANNOYING! Im starting a second course now though which with fingers cross will do the trick!

Since your ance has come back then maybe its actually to do with your hormones- like your sensitivity to testosterone or something...it would be a good idea to get tests done to check your hormonal levels etc and if they are unbalanced you could go on hormone supplements...

    worth a try!

HoPe tHiS HeLpEd!:D

Share this post


Link to post
Share on other sites

God, If they ban accutane I wont know what to do, I just started it, and its working too well for me to be taken off!

Share this post


Link to post
Share on other sites

Saw something on CNN today about Accutane. They were mainly talking about Accutane and depression. Apparently, they are concerned about Accutane and suicide. Now they are checking peoples brain activity that take Accutane with those that don't. They also said the the Pharmaceutical company that makes the drug, has hundreds of lawsuits against them from people who have taken it? or the families that have suffered the loss of a loved one that has committed suicide while on Accutane. I am not sure if the hundreds of lawsuits are from just the families or/and also from people who have taken it and experienced bad side effects.

If anyone knows please respond. Because if the 100's of lawsuits are from just families who have kids that killed themselves while on Accutane, that does seem pretty alarming.

Share this post


Link to post
Share on other sites

surely they could tell if accutane causes depression.

you can see depression on a brain scan.

here is what depression looks like.

tests with this would show accutanes effects i would have thought.

Share this post


Link to post
Share on other sites

Re: suicide and Accutane

Accutane patients have a lower rate of suicide than the general public.

Share this post


Link to post
Share on other sites

Well according to the news report, they are saying that the brain scans of patients taking accutane indicate higher levels of depression that those who don't.

Share this post


Link to post
Share on other sites

depression from acne maybe! Have they tried taking scans of severe acne sufferers?

LaLa, get another dermatologist smile.gif

Share this post


Link to post
Share on other sites

I honestly don't believe Accutane causes depression. I think a lot of people actually get happier when it starts to work. When acne comes back, after the course, or isn't going away during the course, then yeah, people who are already susceptible to depression are going to feel even more depressed or hopeless. But I don't think it's the drug itself that causes it.

Share this post


Link to post
Share on other sites
I honestly don't believe Accutane causes depression. I think a lot of people actually get happier when it starts to work. When acne comes back, after the course, or isn't going away during the course, then yeah, people who are already susceptible to depression are going to feel even more depressed or hopeless. But I don't think it's the drug itself that causes it.

Share this post


Link to post
Share on other sites

The reason patients decide to go on accutane is because it is the last resort. Their depression levels can not can not get any worse. Acne causes severe depression, therefore those patients that decide to go on Accutane go into with severe depression (even if masked) and then when tested, the severe depression lingers.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×